Stopped Prednisone After 4 Days- Need Advice On Withdrawal!

6 Replies Updated



Conversation Starter

yuckyinAZ Says:


I went to the ER a little over a week ago for a severe allergic reaction. I'm not sure what caused the reaction but I had woken up with a swollen face and swollen itchy eyes. My left eye was so swollen it was almost completely closed. I had no problems with my breathing. When I arrived at the ER, they put me on on IV with prednisone and some allergy medicine. I went home about an hour later but he prescribed me prednisone pills to start the next day. The first day I was to take 6, then 5, then 4....until the end of day 6. I took the doses for the first 2 days but those 2 days were rough. I couldn't sleep at all. I was miserable. I ended up tapering down faster than prescribed. So the 3rd day I only took 3 and then 2 then 1. I haven't had any since last Thursday. So I took then only 5 days instead of 6 and no where near the dose they prescribed. I just couldn't handle it. On Friday I ended up with a horrible sinus infection that I'm still trying to get over. I am miserable but I can't determine if it's from withdrawal or the sinus infection is partially to blame. I feel dizzy, achy, stomach aches, bloated, sad, emotional, scared (mainly because I'm afraid I've messed up my body by stopping early) and I'm not sure what to make of it. It was only when I started reading about stopping prednisone that I realized you are never to stop this medicine early. I am worried I've messed my body up. Can someone offer some advice. I'm worried because I started with the full dose prescribed but didn't taper the way I should have. I tapered off..but too fast. I feel miserable. Will this go away? If so, how long?



Showing Replies 1 - 6 of 6 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Generally, the tapering is most important if you were taking it for 21 days, or more. You should double check with your doctor, but most likely there's nothing to worry about. Many people even take just one steady dose for 5 days or so, with no tapering. I've taken it that way before, due to a bad allergic reaction.

The symptoms you described experiencing are all normal side effects of steroids, as listed by the FDA, especially when you start at a high dosage. You could also experience acne, weight gain and fluid retention.

What you're experiencing now are likely still side effects from taking it, as well as symptoms of the sinus infection. It will take about 2 weeks for all of the side effects to fully go away.

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?     4     0  
2
Lynda Says:
via mobile

I was prescribed 5 days of prednisone for asthma. 50mg once a day. I'm on my 3rd day and I'm not having side effects but I'm feeling better . Can I stop. I don't want to continue due to everything I hear.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Mason Says:

Re: Lynda (# 2)

You would probably be okay if you just stopped. It shouldn't be an issue. If you want to be extra cautious just use what you have to taper over the next to days. I.E. 30mg tomorrow and 10mg the next day.

Also it's always nice to have some prednisone in reserve as it is an effective, albeit powerful, anti-inflammatory that can be used in small doses for a wide variety of ailments and/or allergic reactions.

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Macada Says:

Re: Mason (# 3)

I was on 50 mg of Prednisone for 10 days for nasal polyps, my ENT did not request a taper. They only taper now if you have been on the drug for 2 weeks or more. About 2 days after I stopped I have had major insomnia where I do not have the ability to fall asleep. I have a few low dose clonazepam for anxiety, I take one in the evening until I see my doc on April 5th. I am hoping that this insomnia episode is due to the withdrawal from the prednisone, do you think it is? I had insomnia like this about 10 years ago, so I guess I am sensitive to it. There is a huge psychological factor in the inability to fall asleep. I would like your opinion, please.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Mason Says:

Re: Macada (# 4)

I have taken prednisone several times, as you stated, with no taper. The reason i've always taken it is for gout attacks. I think the only time I titrated was the very first time my doctor prescribed it. Now when I need it I just call and he'll have a 5 day supply at the pharmacy in ten minutes with no instructions to taper. So you're right about that.

I'm my personal experience i've noticed little to no side effects from the drug or from cessation of it. I did notice I felt a little more "energized" while taking it. Perhaps a little more irritable. Yet in a very minor sense. Upon cessation I think I may have had a little insomnia, but then again I take alprazolam and trazodone at night, which effectively make it very easy to fall asleep.

It could just be placebo. The mind is a very powerful thing. It could also very well be from stopping the prednisone in my opinion. Hopefully it (insomnia) goes away and you're able to sleep better again.

REPLYSHAREREPORT
Was this helpful?     0     0  
6
Macada Says:

Re: Mason (# 5)

It also could be because I was on 50 mg,a significant dose. I never had any side effects when I was taking it, the insomnia only started when I stopped. I guess I'll just have to hang in there until I can see my doc on the 5th. Thanks for your reply.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

On prednisone for 7 days, stopped on a 20mg dose. Having bad withdrawals..
It's coming to the end of my 3rd day without prednisone.I was only suppose to take 40mg for 5 days. However I don... 5 replies
Stopped taking Prednisone for few days.
Hey, I just wanted to know what might happen if I stopped taking prednisone for few days and then continue taking it lik... 3 replies
Need Help with Suboxone Withdrawal. Stopped last Thursday
I was on Suboxone 8mg from the time of my inpatient detox from opiates. I was supervised in a proper taper. Every time I... 8 replies
Need advice on withdrawal
I was on 45mg methadone and waited 72hrs after the last dose. Doctor started me on 4mgs of suboxone twice a day. Just to... 1 reply
Need advice for methadone withdrawal symptoms
Hello all. I am seeking advice for either home remedies to help alleviate some of the symptoms of withdrawal as you tape... 39 replies
Suboxone withdrawal advice needed
I am on day 8 of suboxone withdrawal. Last night I finally got some sleep after several Nyquil and a lyrical. I took 8 d... 2 replies
Prednisone Withdrawal and/or side effects
I am interested in hearing about any bad experiences with the prednisone. My husband has been taking it for 1 year. He s... 3 replies
Prednisone withdrawal
I took 40mg of prednisone for 5days without tampering after being on ER due to a feeling of pass out I had. Its been my ... 1 reply
how to combat prednisone side effects and withdrawal
I am 61 years old , I was given Prednisone by a Spanish doctor after an operation in placing supporting wedges in my nec...
meprate withdrawal bleeding after how many days
Its 9days since i've taken meprate 10mg BD for 5 days.....still i didn't get my menses. How many days can i wait... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 26 March 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA